Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 129, NWS St. Louis, MO

July 6, 20165 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 6, 2016, 11:25 AM CDT for 5 counties in Missouri. It was in force for 65 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2016, 11:25 AM CDT (16:25 UTC)
Expired
Jul 6, 2016, 12:30 PM CDT
In force
65 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 11:30 AM CDTTSTM WND DMGLesterville, MOREPORTS OF TREES DOWN THROUGHOUT LESTERVILLE
Jul 6, 11:42 AM CDTTSTM WND DMGBelleview, MONUMEROUS TREES AND POWER LINES DOWN THROUGH THE CIT
Jul 6, 11:50 AM CDTTSTM WND DMGCaledonia, MOPOWER POLE SNAPPED
Jul 6, 11:51 AM CDTTSTM WND DMGDoe Run, MOREPORT OF MULTIPLE TREES DOWN
Jul 6, 12:00 PM CDTTSTM WND DMGFarmington, MOAUTO ZONE SIGN BLOWN DOWN IN FARMINGTON
Jul 6, 12:00 PM CDTTSTM WND DMGFarmington, MOTWO MOBILE HOMES DESTROYED BY FALLING TREES. ONE PERSON RESCUED FROM A CAR THAT A TREE HAD FALLEN ONTO...NO INJURIES. NUMEROUS TREES AND TREE LIMBS...AS WELL AS BUSINESS SIGN BLOWN DOWN.
Jul 6, 12:02 PM CDTTSTM WND DMGPark Hills, MOREPORTS OF NUMEROUS TREES DOWN IN PARK HILLS AND SURROUNDING COMMUNITIES
Jul 6, 12:07 PM CDTTSTM WND DMGFredericktown, MOREPORT OF TWO TREES DOWN AT THE INTERSECTION OF BLOOMFIELD AND HWY OO
Jul 6, 12:07 PM CDTTSTM WND DMGPilot Knob, MONUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 10:48 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3010 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

032 
WUUS53 KLSX 061625
SVRLSX
MOC093-123-179-187-221-061730-
/O.NEW.KLSX.SV.W.0129.160706T1625Z-160706T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. FRANCOIS COUNTY IN SOUTHEASTERN MISSOURI...
  IRON COUNTY IN SOUTHEASTERN MISSOURI...
  NORTHEASTERN REYNOLDS COUNTY IN SOUTHEASTERN MISSOURI...
  MADISON COUNTY IN SOUTHEASTERN MISSOURI...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1230 PM CDT

* AT 1125 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTH OF CHERRYVILLE TO NEAR BIXBY TO 6
  MILES WEST OF GLOVER TO NEAR ANNAPOLIS TO NEAR PIEDMONT...MOVING
  EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...IRONTON...
  LEADWOOD...PARK HILLS...PILOT KNOB...IRON MOUNTAIN LAKE...
  VIBURNUM...ARCADIA...IRONDALE...ANNAPOLIS...JUNCTION CITY...
  COBALT...MARQUAND...IRON MOUNTAIN...BIXBY...ROSELLE AND GLOVER.

THIS ALSO INCLUDES  ST. JOE STATE PARK...JOHNSONS SHUT-INS STATE
PARK... FORT DAVIDSON HISTORIC SITE...ELEPHANT ROCKS STATE
PARK...TAUM SAUK MOUNTAIN STATE PARK...AND MISSOURI MINES HISTORIC
SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3735 9082 3750 9099 3760 9114 3774 9115
      3774 9110 3776 9110 3784 9080 3788 9046
      3767 9020 3767 9019 3764 9015 3731 9014
      3732 9055 3727 9055 3727 9074 3724 9074
      3724 9079
TIME...MOT...LOC 1625Z 268DEG 47KT 3770 9134 3768 9102 3752 9080 3732
9072 3708 9073

HAIL...<.75IN
WIND...60MPH
 
$$

CVKING
2 follow-up statements
237 
WWUS53 KLSX 061646
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT WED JUL 6 2016

MOC179-061656-
/O.CAN.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
REYNOLDS MO-
1146 AM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REYNOLDS COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN MISSOURI.

LAT...LON 3760 9076 3765 9091 3778 9101 3784 9080
      3788 9046 3767 9020 3767 9019 3764 9015
      3731 9014 3732 9055 3727 9055 3727 9065
      3745 9064
TIME...MOT...LOC 1646Z 249DEG 45KT 3779 9104 3777 9072 3761 9050 3741
9043 3717 9044

$$

MOC093-123-187-221-061730-
/O.CON.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
ST. FRANCOIS MO-IRON MO-MADISON MO-WASHINGTON MO-
1146 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR ST. FRANCOIS...EASTERN IRON...MADISON COUNTIES IN SOUTHEASTERN
MISSOURI AND SOUTHEASTERN WASHINGTON COUNTIES IN EAST CENTRAL
MISSOURI...

AT 1146 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COURTOIS TO NEAR IRONDALE TO ROSELLE TO NEAR SACO
TO NEAR GREENVILLE IN WAYNE COUNTY...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...IRONTON...
LEADWOOD...PARK HILLS...PILOT KNOB...IRON MOUNTAIN LAKE...ARCADIA...
IRONDALE...JUNCTION CITY...COBALT...MARQUAND...IRON MOUNTAIN...
ROSELLE...SACO...KNOB LICK...BELLEVIEW AND BUCKHORN.

THIS ALSO INCLUDES  ST. JOE STATE PARK...FORT DAVIDSON HISTORIC
SITE... ELEPHANT ROCKS STATE PARK...AND MISSOURI MINES HISTORIC SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3760 9076 3765 9091 3778 9101 3784 9080
      3788 9046 3767 9020 3767 9019 3764 9015
      3731 9014 3732 9055 3727 9055 3727 9065
      3745 9064
TIME...MOT...LOC 1646Z 249DEG 45KT 3779 9104 3777 9072 3761 9050 3741
9043 3717 9044

HAIL...<.75IN
WIND...60MPH
 
$$

CVKING
461 
WWUS53 KLSX 061656
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT WED JUL 6 2016

MOC093-123-187-221-061730-
/O.CON.KLSX.SV.W.0129.000000T0000Z-160706T1730Z/
ST. FRANCOIS MO-IRON MO-MADISON MO-WASHINGTON MO-
1156 AM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR ST. FRANCOIS...NORTHEASTERN IRON...MADISON COUNTIES IN
SOUTHEASTERN MISSOURI AND SOUTHEASTERN WASHINGTON COUNTIES IN EAST
CENTRAL MISSOURI...

AT 1155 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IRONDALE TO NEAR KNOB LICK TO NEAR COBALT TO
BUCKHORN... MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS REPORT DAMAGE IN CALEDONIA AND
         TREES DOWN IN REYNOLDS COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...DESLOGE...FREDERICKTOWN...BISMARCK...LEADWOOD...
PARK HILLS...IRON MOUNTAIN LAKE...IRONDALE...JUNCTION CITY...
COBALT...MARQUAND...IRON MOUNTAIN...ROSELLE...BUCKHORN...SACO...
KNOB LICK...LEADINGTON...MINE LA MOTTE...
LIBERTYVILLE AND CATHERINE PLACE.

THIS ALSO INCLUDES  ST. JOE STATE PARK AND MISSOURI MINES HISTORIC
SITE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3763 9056 3773 9075 3784 9080 3788 9046
      3767 9020 3767 9019 3764 9015 3731 9014
      3732 9055 3754 9055
TIME...MOT...LOC 1655Z 268DEG 47KT 3783 9065 3771 9039 3751 9032 3733
9032

HAIL...<.75IN
WIND...60MPH
 
$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:42 AM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 6, 6:42 AM CDT, 4 hours 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
642 AM CDT WED JUL 6 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 357 AM CDT Wed Jul 6 2016

Ongoing MCS to our north with its eastern section moving thru
northern IL dropping to the south-southeast.  Current indications
are that this should hold together long enough to impact our far
northern CWA and much of the CWA in Illinois during the early to mid
morning hours.  Severe threat should be minimal with this but will
continue to monitor.

Another MCS over in KS also bears watching, with the MCV from this
activity expected to track eastward into our region later this
morning and thru the afternoon. HRRR and our local WRF models
picked up on this feature the best and supports likely PoPs or
greater for much of our region from late morning thru much of the
afternoon as it tracks west to east.

Temperatures will be very conditional on the rain and become
increasingly uncertain with time but should peak in the eastern CWA
around midday or early afternoon with dropping temps with the
increasing clouds and approaching rain, while will be stunted in the
west this morning with some recovery in the mid to late afternoon.
Favored max temps on the cool side of MOS.  Heat index values look
to edge around 100F for many areas near and south of Interstate 70 at
some point today but not enough for an Advisory given what looks to
be the very brief likelihood of the attainment of these heat index
values and uncertainty.

TES

.LONG TERM...  (Tonight through Tuesday)
Issued at 357 AM CDT Wed Jul 6 2016

Tonight - Thu

Precip assoc with MCV should exit sthrn IL this evng with much
of the overnight prd dry. Subtle short wave embedded in the zonal
flow will move out of the nthrn Plains this aftn and into IA/MN
this evng. This should initiate TSTM dvlpmnt to our NW. This
activity will drop SE overnight and may approach the nthrn FA well
after midnight. The eventual sthrn extent of this activity and
assoc outflow bndry will determine convective trends on Thu since
the area will be largely void of any other forcing mechanisms. Any
activity that does dvlp is expected to be sparse due to a substantial
cap with 700mb temps of +13C to +15C. A dvlpng short wave across
the Dakotas will be our next WX maker for the end of the week.

Thu should be the hottest day of the week. 850mb temps of +22C to
+25C support high temps in the mid 90s to near 100. I think plenty
of BL moisture will help keep temps from getting out of hand and
am expecting highs in the low/mid 90s...though there is the
potential for temps to be a category higher. Regardless...highs in
the 90s and Dps in the mid 70s will produce HIs above 100 across
the entire area and possibly 105+. A headline may very well be
needed.

Thu Night - Fri Night

Any convection that was able to dvlp drng the aftn should fade after
00Z. The aforementioned short wave will track from the Dakotas on
Thu to the wrn Grt Lks Thu night into Fri mrng. This feature will
lift a SFC low from IA Thu night to the Grt Lks by Fri night. A cold
front assoc with the SFC low will drag thru the FA from Thu night
thru Fri. There are timing differences...but the general scenario is
for convection to fire along the front to our N/NW drng the late
aftn and evng and then sink S/SE along with the front or at least
what will become the effective front. Expect this activity to move
into the wrn/nthrn CWA around midnight. Convection should continue
to move SE drng the early mrng and then should slowly fade away
towards 12Z. Front should progress to the I44 corridor in MO and I70
in IL by 18Z before addntl convection dvlps drng the aftn. Front is
expected to clear the far sthrn zones across SE MO Fri evng...tho
precip chances will continue for SE MO due to proximity to the bndry.
SFC high centered across Hudson Bay builds into the region
overnight.

Temps on Fri could be tricky depending on evolution of mrng
convection. Residual cloud cover...outflow bndrys and frontal timing
will play an important roles.

Sat - Sat night

Fri's FROPA will introduce a cooler and drier air mass for the wknd.
Upper heights begin to rise as a ridge progresses E from the Plains.
This will cause the front to stall along the AR/MO border over the
wknd so shtrn zones will continue to have diurnally driven precip
chances. Guidance has come into better agreement depicting what
appears to be an MCV traversing sthrn MO Sat. There is still some
discontinuity on exact track of vort max but it appears to have
shifted S/SW some.

Potential clouds and precip may limit high temps...esp across the
far sthrn CWA on Sat.

Sun -  Tue

Upper ridge will be well established early next week. Sthrly flow
will begin by Sun. This will allow normal summer time conditions to
return as the air mass slowly modifies with limited chances for
diurnally driven convection.

2%

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 642 AM CDT Wed Jul 6 2016

First batch of storms from the north edging UIN currently and
ability to edge the STL metro sites looking more doubtful with
western edge eroding as it pushes south. Will need to be monitored
but due to it being in doubt currently, have no mention for this.

Second batch of storms from the west are filling in a bit more of
late and are still on track to move thru COU between 15-18z and
STL metro sites between 17-20z, with UIN again being on the
northern edge.

After this, storm chances look small, small enough to preclude
mention in the TAFs, but indications continue to favor another
storm complex dropping from the northwest at the very end of the
valid period or just beyond.

Otherwise, southerly surface winds and mainly VFR conditions will
prevail at the TAF sites thru the valid period.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 6, 4:54 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
454 AM CDT WED JUL 6 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
454 AM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING. THE
GREATEST THREAT WILL BE DAMAGING WIND GUSTS.

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE
AREA THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES WILL BE NEAR 105 DEGREES FOR MUCH OF THE REGION
THURSDAY AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY FOR LOCATIONS
ALONG AND NORTH OF INTERSTATE 70 ON THURSDAY AND THURSDAY NIGHT.
THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

2%

In the hours before

Special weather statement, Jul 6, 8:30 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 AM CDT WED JUL 6 2016

ILZ069-074-098>101-MOZ052-061-063-064-061415-
WASHINGTON IL-MADISON IL-CALHOUN IL-CLINTON IL-JERSEY IL-
ST. CLAIR IL-ST. LOUIS CITY MO-ST. CHARLES MO-ST. LOUIS MO-
LINCOLN MO-
830 AM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON AND CLINTON COUNTIES
IN SOUTH CENTRAL ILLINOIS...NORTHERN ST. CLAIR...SOUTHERN MADISON...
SOUTHWESTERN JERSEY AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN
ILLINOIS...NORTHERN ST. LOUIS...ST. CHARLES...AND SOUTHEASTERN
LINCOLN COUNTIES IN EAST CENTRAL MISSOURI AND ST. LOUIS CITY UNTIL
915 AM CDT...

AT 827 AM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT PRODUCING
WIND GUSTS TO 40 MPH WELL AHEAD OF A LINE OF SHOWERS AND
THUNDERSTORMS.  THESE WIND GUSTS WILL AFFECT THE ST. LOUIS
METROPOLITAN AREA BETWEEN 830 AM AND 915 AM.

LOCATIONS IMPACTED INCLUDE...
  ST. LOUIS...ST. CHARLES...ST. PETERS...FLORISSANT...CHESTERFIELD...
BELLEVILLE...UNIVERSITY CITY...GRANITE CITY...WENTZVILLE...
O'FALLON...KIRKWOOD...MARYLAND HEIGHTS...EAST ST. LOUIS...
HAZELWOOD...COLLINSVILLE...EDWARDSVILLE...WEBSTER GROVES...
FERGUSON...CREVE COEUR AND FAIRVIEW HEIGHTS.

LAT...LON 3825 8915 3853 9025 3880 9094 3914 9094
      3883 9005 3861 8915
TIME...MOT...LOC 1327Z 337DEG 32KT 3915 9098 3878 9002 3858 8916

CVKING
Special weather statement, Jul 6, 9:15 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 AM CDT WED JUL 6 2016

ILZ074-079-101-102-MOZ051-052-060>065-061500-
RANDOLPH IL-WASHINGTON IL-MONROE IL-ST. CLAIR IL-ST. LOUIS CITY MO-
MONTGOMERY MO-JEFFERSON MO-FRANKLIN MO-ST. CHARLES MO-WARREN MO-
ST. LOUIS MO-LINCOLN MO-
915 AM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...CENTRAL ST.
CLAIR...NORTHEASTERN RANDOLPH...MONROE...SOUTHWESTERN ST. LOUIS...
MONTGOMERY...NORTHERN JEFFERSON...SOUTHWESTERN ST. CHARLES...NORTHERN
FRANKLIN...SOUTHWESTERN LINCOLN AND WARREN COUNTIES AND SOUTHWESTERN
ST. LOUIS CITY UNTIL 1000 AM CDT...

AT 913 AM CDT...DOPPLER RADAR WAS TRACKING A GUST FRONT PRODUCING
WIND GUSTS TO 40 MPH MOVING SOUTH-SOUTHWEST THROUGH THE ST. LOUIS
METROPOLITAN TOWARD THE EASTERN OZARKS AND SOUTHWEST ILLINOIS.
THESE WINDS ARE WELL AHEAD OF THE SHOWERS AND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...O'FALLON...CHESTERFIELD...BELLEVILLE...WILDWOOD...
BALLWIN...WENTZVILLE...KIRKWOOD...WEBSTER GROVES...ARNOLD...
MANCHESTER...CREVE COEUR...CAHOKIA...LAKE ST. LOUIS...WASHINGTON...
CRESTWOOD...DARDENNE PRAIRIE...TOWN AND COUNTRY...
EUREKA AND WATERLOO.

LAT...LON 3821 9005 3851 9107 3866 9137 3870 9137
      3871 9146 3879 9163 3915 9152 3871 9063
      3822 8915
TIME...MOT...LOC 1413Z 057DEG 27KT 3909 9149 3869 9068 3836 8968

CVKING
Special weather statement, Jul 6, 10:51 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 AM CDT WED JUL 6 2016

MOZ041-042-050-051-061630-
BOONE MO-MONTGOMERY MO-CALLAWAY MO-AUDRAIN MO-
1051 AM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALLAWAY...NORTHWESTERN
MONTGOMERY...CENTRAL AUDRAIN AND BOONE COUNTIES UNTIL 1130 AM CDT...

AT 1051 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MIDWAY TO 8 MILES
NORTHEAST OF ASHLAND. MOVEMENT WAS NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...FULTON...MEXICO...CENTRALIA...MONTGOMERY CITY...
HALLSVILLE...AUXVASSE...STURGEON...MARTINSBURG...SHAMROCK...MURRY...
MIDWAY...WILLIAMSBURG...HARRISBURG...KINGDOM CITY...BENTON CITY...
VANDIVER...HATTON AND THOMPSON.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 121 AND 155.

THIS ALSO INCLUDES  FINGER LAKES STATE PARK AND JEWELL CEMETERY
HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3915 9249 3934 9209 3934 9199 3898 9145
      3879 9216 3903 9254
TIME...MOT...LOC 1551Z 244DEG 28KT 3907 9247 3887 9216

CVKING
Local storm report, Jul 6, 10:52 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1052 AM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     HAIL             COLUMBIA                38.95N  92.33W
07/06/2016  M0.70 INCH       BOONE              MO   TRAINED SPOTTER

&&

WALSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:30 AM CDTSpecial Weather StatementLSXSaint Charles, Saint Louis, City of Saint Louis45 min
Jul 6, 9:15 AM CDTSpecial Weather StatementLSXMontgomery, Saint Louis, Warren45 min
Jul 6, 10:44 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Washington46 min
Jul 6, 10:51 AM CDTSpecial Weather StatementLSXAudrain, Boone39 min
Jul 6, 11:29 AM CDTSpecial Weather StatementLSXAudrain, Monroe, Montgomery, Shelby, Warren46 min
Jul 6, 12:00 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois60 min
Jul 6, 12:13 PM CDTSpecial Weather StatementLSXLewis, Marion, Pike, Ralls47 min
Jul 6, 12:36 PM CDTFlash Flood WarningLSXShelby3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.